Flood, Warrick
- When
- January 29, 7:30 PM CST to January 31, 11:59 PM CST
- Where
- Warrick County, 2.82 mi SW of Dayville to 2.5 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.920, -87.355
Well above normal rainfall along the Ohio River Valley in January led to rising rivers, with flood stage exceeded slightly at Newburgh Lock and Dam and Mount Vernon by the end of the month, continuing into early February. Minor flooding resulted in very limited impacts in bottomland areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Well above normal rainfall along the Ohio River Valley in January led to rising rivers, with flood stage exceeded slightly at Newburgh Lock and Dam and Mount Vernon by the end of the month, continuing into early February. Minor flooding resulted in very limited impacts in bottomland areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 29, 5:47 PM CST, 1 hour 43 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 547 PM CST Mon Jan 29 2024 .KEY MESSAGES... - A chance of light rain accompanies a cold front's approach late tonight, and passage tomorrow. QPF is minimal. There is a slight chance it may mix with or change to light snow or flurries when temperatures are at their lowest early in the morning, similar to this morning. - Dry weather returns to the forecast as temperatures moderate back into the 50s to close out the week. && .DISCUSSION... Issued at 130 PM CST Mon Jan 29 2024 Low clouds are finally scattering, and this trend should continue with an effective end day clear-out for nearly the entire FA. The clearing will be short-lived, mainly this evening, as another system drops a cold front toward us late tonight. Clouds will increase, lower, and thicken again with its approach, and there will be a chance of light precipitation along and with its passage thru the region tomorrow. Based on start day temperatures around freezing, there will be another small chance the light rain may mix with or change to light snow or flurries for some locations early tomorrow morning, not dissimilar to what happened this morning. QPF is minimal and impacts will be too. After fropa, the high amplitude long wave trof makes its passage about 6 hours later, with its nearly closed low wrap around lingering perhaps another 6 hours after that. That means clouds will likely stick around into the overnight before ultimately and finally dispersing as high pressure builds in the wake from the west. This begins a dry and moderating trend that closes out our week with temperatures returning to the 50s as upper (H5) heights recover into the 570s DM. Rain chances return to the forecast by late weekend, as another storm system brews and tracks primarily to our south. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 547 PM CST Mon Jan 29 2024 The back edge of an area of MVFR ceilings is making slow progress, but should clear KOWB by 02Z. Southwest winds will increase in the morning and MVFR ceilings are expected throughout the region. Some light rain/snow showers will be possible through the morning. IFR ceilings are not out of the question, especially if we get some snow showers. Conditions will begin to improve behind a cold front that will pass mostly in the afternoon. Northwest winds behind the front may gust 15-20kts at times. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...ATL AVIATION...DRS
Hazardous Weather Outlook National Weather Service Paducah KY 325 AM CST Mon Jan 29 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-300930- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 325 AM CST Mon Jan 29 2024 /425 AM EST Mon Jan 29 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Minor flooding along portions of the Ohio River is projected to begin early this week and remain through at least the weekend. Consult the river flood warnings for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2024Every state in 2024This day in weather historyWarnings in Indiana, January 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1155257, 1155454.